Flood, Ottawa
- When
- March 29, 12:00 PM CST to 10:00 PM CST
- Where
- Ottawa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
The Neosho River near Commerce rose above its flood stage of 15 feet at noon cst on March 29. 2 feet that afternoon before falling below its flood stage at 10 pm cst that evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Neosho River near Commerce rose above its flood stage of 15 feet at noon cst on March 29. It crested at 15.2 feet that afternoon before falling below its flood stage at 10 pm cst that evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 29, 11:00 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1100 AM CST MON MAR 29 2004 INITIAL BAND OF ELEVATED SHOWERS MOVING RAPIDLY EAST ACROSS NORTHWEST ARKANSAS/FAR NORTHEAST OKLAHOMA AND SHOULD BE OUT OF THE AREA BY EARLY AFTERNOON. CLEARING SKIES IN THE WAKE OF THIS ACTIVITY WILL ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 60S TO LOWER 70S. COLD POOL ALOFT WITH 500 MILLIBAR TEMPERATURES OF -28C WILL MOVE ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND EARLY THIS EVENING. MOISTURE WILL BE MARGINAL BUT APPEARS THAT IT WILL BE SUFFIFICENT FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. VERY STEEP LAPSE RATES AND COLD TEMPERATURES ALOFT WILL LIKELY YIELD SOME HAILERS DESPITE LOW STORM TOPS. BEST CHANCE OF SEVERE STORMS WILL BE NORTH AND NORTHEAST OF TULSA. ACTIVITY SHOULD DIE OFF FAIRLY QUICKLY THIS EVENING WITH THE LOSS OF HEATING. RAISED MAXIMUMS SLIGHTLY IN A FEW SPOTS THIS AFTERNOON BUT FOR THE MOST PART TEMPERATURES LOOK GOOD. UPDATE COMING SHORTLY. FORECAST ID = 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1155 AM CST MON MAR 29 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... STRONG SURFACE HEATING COMBINED WITH VERY COLD TEMPERATURES ALOFT SPREADING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL ALLOW THE AIRMASS TO BECOME MODERATELY UNSTABLE IN THIS AREA THIS AFTERNOON. DESPITE LIMITED MOISTURE...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY EVENING BEFORE DISSIPATING. THESE STORMS ARE LIKELY TO CONTAIN SOME HAIL...WITH HAIL AS LARGE AS QUARTER SIZE POSSIBLE IN THE STRONGEST STORMS. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTHEAST OF A BARTLESVILLE TO TAHLEQUAH TO OZARK LINE. A FAVORABLE ENVIRONMENT WILL ALSO EXIST FOR THE FORMATION OF COLD AIR FUNNELS. THESE TYPES OF FUNNEL CLOUDS ARE TYPICALLY NOT ASSOCIATED WITH ROTATING THUNDERSTORMS AND THEY RARELY REACH NEAR THE GROUND. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRY AND NOTICEABLY COOLER WEATHER WILL PREVAIL THROUGH MIDWEEK BEFORE THUNDERSTORM CHANCES RETURN ON FRIDAY...AND CONTINUE THROUGH NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389664.